Volume 6, issue 1 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
A lower bound for coherences on the Brown–Peterson spectrum

Birgit Richter

Algebraic & Geometric Topology 6 (2006) 287–308

arXiv: math.AT/0504322

Abstract

We provide a lower bound for the coherence of the homotopy commutativity of the Brown–Peterson spectrum, BP, at a given prime p and prove that it is at least (2p2 + 2p 2)–homotopy commutative. We give a proof based on Dyer–Lashof operations that BP cannot be a Thom spectrum associated to n–fold loop maps to BSF for n = 4 at 2 and n = 2p + 4 at odd primes. Other examples where we obtain estimates for coherence are the Johnson–Wilson spectra, localized away from the maximal ideal and unlocalized. We close with a negative result on Morava-K–theory.

Keywords
structured ring spectra, Brown-Peterson spectrum
Mathematical Subject Classification 2000
Primary: 55P43
Secondary: 13D03
References
Forward citations
Publication
Received: 25 May 2005
Revised: 17 November 2005
Accepted: 14 February 2006
Published: 26 February 2006
Authors
Birgit Richter
Fachbereich Mathematik der Universität Hamburg
Bundesstraße 55
20146 Hamburg
Germany
http://www.math.uni-hamburg.de/home/richter/